MAUDE Adverse Event Report: AVANOS MEDICAL INC. BALLARD CLOSED SUCTION, NEONATE/PEDIATRIC, 8 FR, Y-ADAPT; VAP CLOSED SUCTION CATHETERS & ACCESSORIES

AVANOS MEDICAL INC. BALLARD CLOSED SUCTION, NEONATE/PEDIATRIC, 8 FR, Y-ADAPT; VAP CLOSED SUCTION CATHETERS & ACCESSORIES
Model Number 198
Medical Device Problem Code Gas/Air Leak (2946)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 03/17/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H6/health effect - clinical code: ventilator alarming.The actual complaint product was not returned for evaluation.A review of the device history record is not possible as no lot number was provided.Root cause could not be determined.All information reasonably known as of 17-may-2023 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical, inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical, inc.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical, inc.Product is defective or caused serious injury.Device not returned.
 
Event or Problem Description
It was reported via fda user facility report mw report 0533050000-2023-8004.The following information: patient was having his diaper changed with 2 rns.All of the sudden, heard air leaking and then vent alarming.Upon inspection, end of endotracheal tube (ett) where it connects to the ballard suction actually broke off, rns pushed staff assist, team at bedside instructed to pull ett [endotracheal tube] and bag, team reintubating patient.Suction adapter that inserts into et tube broke off after a patient move.The tip of the adapter was wedged inside of the et tube which did not allow for any manual or mechanical ventilation connectivity.Decision was made to pull et tube and reintubate.No patient harm after reintubation.Additional information received 28-apr-2023 stating it was unknow how long the closed suction catheter (csc) was in place prior to the reported incident occurring.The product was not altered in anyway prior to the reported incident occurring.

Brand Name
BALLARD CLOSED SUCTION, NEONATE/PEDIATRIC, 8 FR, Y-ADAPT
Common Device Name
VAP CLOSED SUCTION CATHETERS & ACCESSORIES
Manufacturer (Section D)
AVANOS MEDICAL INC.
5405 windward parkway
alpharetta GA 30004
Manufacturer (Section G)
AVENT S DE RL DE CV
carretera internacional
salida norte no. 1053
magdalena, cp 84160
MX   84160
Manufacturer Contact
lisa clark
5405 windward parkway
alpharetta, GA 30004
4704485444
MDR Report Key16976463
Report Number8030647-2023-00080
Device Sequence Number2317500
Product Code BSY
UDI-Device Identifier00609038938264
UDI-Public00609038938264
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number198
Device Catalogue NumberN/A
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/26/2023
Initial Report FDA Received Date05/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age2 YR
Patient SexMale